As a follow up on the work developed by Central America, the Dominican Republic, and Haiti; PAHO, in collaboration with St. Jude Children's Research Hospital (SJCRH), Harvard Humanitarian Initiative, and Persistent Productions, have organized the workshop “HOW I LIVE” (VWHIL) to guide and facilitate the process for the development, implementation, monitoring of the NPCP in the Region. The purpose of the virtual workshop is to assist members of the National Pediatric Cancer National Plan committees (MNPCPC) in the process of implementation of their prioritized activities within the NPCP or activities within the Regional Initiative for the SE-COMISCA Comprehensive Approach to Cancer in Children and Adolescence as part of the Global Initiative for Childhood Cancer (GICC). The VWHIL will help identify progress, priorities, challenges, gaps, and prospects stakeholders across the GICC continuum to inform ongoing or future technical cooperation support.
1. Prioritization of the strategic activities outlined to achieve the objectives within the national pediatric cancer plan (NPCP) / or activities within the Regional Initiative for the Comprehensive Approach to Cancer in Childhood and Adolescence of SE-COMICA in the case of countries that are still in the process of developing the NPCP
2. Complete the stakeholder analysis (National or International Actors) to facilitate implementing the prioritized activity at the national or regional level. .
The participants are the members of the Pediatric Cancer National Plans Committees in Guatemala, El Salvador, Honduras, Nicaragua, Costa Rica, Panama, Dominican Republic and Haití, as well as officials at the units on Chronic Non-Communicable Diseases and Comprehensive care for Women, Children and Adolescents at the Ministries of Health of these countries.
PAHO consultants involved in the development of Pediatric Cancer National Plans, as well as some experts in Pediatric Onchology will also join the workshop, along with other national stakeholders working on pediatric cancer control, hospital directors and representatives of Foundations, NGOs and SE-COMISCA.
Participating in this workshops requires invitation.
The virtual workshop “How I Live” (VWHIL) intends to emotionally connect the participants with the WHO-GICC and CUREALL approach using the 90-minutes screening of the persistent production film "How I Live" that represents the complex challenges children with cancer, their family members, and health care providers face throughout the different phases of the treatment process since the diagnosis.
The link to watch the movie and the post-watching survey are included on the invitation mail that each one of the participants would have received.
PEDIATRIC CANCER WORK BACKGROUND
Strengthening the health system to improve access to care for children and adolescents with cancer has become a priority for the United Nation's Sustainable Development Goals. PAHO/WHO, in collaboration with St. Jude Children's Research Hospital (SJCRH), has implemented a series of strategies to advocate for children and adolescents with cancer by supporting countries to build the capacity required to promote the continuum of care for this vulnerable population
Since 2017, PAHO and SJCRH have held regional meetings with pediatric oncologists, Ministry of Health representatives, foundations, and hospital administrators in Central America, the Dominican Republic, and Haiti, contributing to promote the development of national pediatric cancer plans.
The collaborative effort PAHO/SJCRH continues working to strengthen and accelerate the development, validation, and implementation process of PCNP as fundamental phase of the global initiative against pediatric cancer through support in different areas of the CUREALL technical package. Currently, Panama,El Salvador, and The Dominican Republic have started the NPCP implementation phase. Honduras and Haiti have completed their PCNP validation phase. Nicaragua has started their NPCP development. Guatemala and Costa Rica are still in the process of hiring a PAHO consultant to start developing their NPCP.
|8:00 am – 8:10 am||10 min||Opening ceremony||Silvana Luciani, Unit Chief, NMH/NV at PAHO|
|8:10 am – 8:15 am||5 min||“How I Live” 5-minute clip||Soad Fuentes-Alabí, PAHO-WDC|
|8:15 am – 8:30 am||15 min||Introduction to the “How I live,” Film as a Catalyst for Public Health Action and Policy Change.||Meghan Shea, Persistent Productions, Director HIL Film|
|8:30 am – 8:45 am||15 min||“How I live” an update since UNGA 2018, preliminary findings from global education distribution plan: Case Experience El Salvador-Advocacy, Guatemala-Healthcare team engagement -Peru- Health Systems Pediatric Cancer Policy||Irini Albanti, Harvard Humanitarian Initiative|
|8:45 am – 8:55 am||10 min||Harnessing Film emotional empathy: Together, we can change How children live with cancer in our countries (Short Activity).||Meghan Shea, Persistent Productions, HIL Film Director Karina Ribeiro, OPS-WDC|
|8:55 am – 9:10 am||15 min||PAHO-WHO Global Initiative for Childhood Cancer (GICC) & CUREALL Americas Overview||Liliana Vásquez, PAHO-WDC|
|9:10 am – 9:25 am||15 min||St. Jude Global Pediatric Medicine and the Development of the National Pediatric Cancer Plan in Central America, Dominican Republic, and Haiti as part of the GICC.||Monika Metzger, St. Jude Children’s Research Hospital.|